MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 AST-GP67 TEST KIT; AST-GP67 TEST KIT 20 CARDS - 22226

BIOMERIEUX, INC. VITEK® 2 AST-GP67 TEST KIT; AST-GP67 TEST KIT 20 CARDS - 22226
Catalog Number 22226
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states notified biomérieux of false positive cefoxitin screen results for a staphylococcus aureus atcc® 29213¿ isolate in association with the vitek® 2 ast-gp67 test kit (ref 22226, lot 1321211203).The strain was tested by (b)(6) with another lot of the vitek® 2 ast-gp67 test kit and obtained the expected negative cefoxitin screen result.As this was a qc strain, there was no patient involved.An internal biomérieux investigation will be initiated.
 
Additional Manufacturer Narrative
An investigation was completed in response to a customer complaint for false positive cefoxitin screen results for a staphylococcus aureus atcc® 29213¿ strain in association with the vitek® 2 ast-gp67 test kit (ref 22226, lot 1321211203).The investigation also included lot 1321079103, related to another complaint from the same customer.Investigational testing included both the customer's staphylococcus aureus atcc® 29213¿ strain as well as an internal biomérieux staphylococcus aureus atcc® 29213¿ strain.Both strains were tested on the customer's lots (1321211203, 1321079103) and a random lot (1321123103) in duplicate.All six (6) ast-gp67 cards tested obtained the expected negative cefoxitin screen results.A review of complaints related to the lots used in the investigation did not indicate a trend for these lots.Ast-gp67 lots 1321079103, 1320596203 and 1321211203 met final qc release criteria.These lots passed qc performance testing.The customer's false positive cefoxitin screen results were not reproduced internally and the vitek® 2 ast-gp67 test kit cards are performing as expected.See h10 for additional mfg narrative.

Brand Name
VITEK® 2 AST-GP67 TEST KIT
Common Device Name
AST-GP67 TEST KIT 20 CARDS - 22226
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key9416225
Report Number1950204-2019-00323
Device Sequence Number11190441
Product Code LON
UDI-Device Identifier03573026242060
UDI-Public03573026242060
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K053097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2021
Device Catalogue Number22226
Device Lot Number1321211203
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2019
Supplement Date Received by Manufacturer12/06/2019
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date01/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1